Skip to Content

antibiotic enterocolitis

 

Definition: enterocolitis caused by oral administration of broad spectrum antibiotics, resulting from overgrowth of antibiotic-resistant staphylococci or yeasts and fungi, when the normal fecal gram-negative organisms are suppressed, resulting in diarrhea or pseudomembranous enterocolitis.

Disclaimer: This site is designed to offer information for general educational purposes only. The health information furnished on this site and the interactive responses are not intended to be professional advice and are not intended to replace personal consultation with a qualified physician, pharmacist, or other healthcare professional. You must always seek the advice of a professional for questions related to a disease, disease symptoms, and appropriate therapeutic treatments.
© Copyright 2017 Wolters Kluwer. All Rights Reserved. Review Date: Sep 19, 2016.
Hide